Tamoxifen as an estrogen receptor agonist
- 10-03-2006, 02:08 PM
Tamoxifen as an estrogen receptor agonist
I didnt want to post anything until i had done a little more research and a little experiment on myself...but here is what is on my mind.
Tamoxifen is a breast cancer medication and has been used by bodybuilders for 20 or so years to prevent the growth of breast tissue while on aromatizing steroids. It prevents tumor (or male breast growth due to steroid use) by blocking the estrogen receptors most selectively in the nipple from more powerful estrogns such as estradiol. However, it is still a weak estrogen in and of itself.
studies have shown that tamoxifen does in fact produce a powerful estrogen related response in certain body systems, namely in the female uterus and general bone structure. It also has a pronounced effect on lipid values, indicative of a powerful estrogen.
So what we now see is that we have a substance that can act both as a powerful and inhibitively weak estrogen.
now onto my point. I have used tamoxifen in 3 of my 6 cycles, my other options being letrozole and anastrozole. I have a small amount of pubertal gyno in my left nipple. i have noticed that while on cycle it tends to become inflamed, not necessarily growing, just inflammation. once pct began, including an AI in most cases, the inflammation quickly shrank. i assumed this was due to the fact that i was using progestationally active steroids such as m1t or trenbolone. However i began a new cycle 7 days ago, and decided to test a hunch i had developed.
in all of the cycles i completed in conjunction with tamoxifen, the inflammation in my nipple was extremely pronounced, i didnt quite know what this was from but i am suspecting it might be the tamoxifen itself causes the inflammation, while of course preventing even worse inflammation from the extra circulating estradiol.
i am currently doing 750mgs of EQ a week along with 875mgs of test E for 5 and a half months. i am using 150mgs of prop EOD as a jumpstart.
i continued to take .25 mg of adex a day and decided i would perform my little experiment while on the adex. on day 4, when i had absolutely no gyno whatsoever, i took 40mgs of tamoxifen. later that night my nipple became inflamed and stayed that way until the morning of day 6. it is now back to normal as i have continued to apply the .25 mg of adex throughout.
i have also noticed a decent amount of people asking gyno questions when they have just come off an AI and either began a PCT involving nolva or are using nolva to prevent an estrogen rebound.
is it possible that what acts as an extremely weak estrogen in women acts as a stronger estrogen in some men? we know that women respond to even the smallest amount of exogenous androgens, shouldnt the reverse be possible in men?
i would like the input of some people on this, and if anyone would like i will redo my experiment and dose with another 40mgs, just ask.
- 10-03-2006, 05:14 PM
- 10-04-2006, 11:13 AM
I've done research on this as well and you're right on point with my beliefs. I can't remember where but I've seen multiple times where Tamoxifen can exacerbate gyno related sides while using a progestagenic compound, i.e. TRN, Trenbolone, Superdrol etc...
I've also got all of the anecdotal evidence I need from myself and earlier cycles/experiments. I firmly believe in running an AI such as Letrozole or Arimidex while on cycle and most likely during PCT. However I would switch to a less effective AI such as Arimidex or Aromasin if I was on Letrozole during the cycle. Aromasin would also take away any need to taper at the end of use.
10-04-2006, 11:33 AM
If we accept that tamox has an estrogenic effect (wich is the case but I mean in the extend of becoming problematic for men) then taking an AI will not help in this regard.Originally Posted by Shock133
10-04-2006, 11:37 AM
We are only talking in the situation where a progestin is being used.Originally Posted by Rostam
10-04-2006, 12:08 PM
the idea that tamoxifen exacerabates progestin related gyno is relatively commonly accepted from what i can see, as progestins upregulate the activity of estrogen receptors
however...i am not currently using any progestins....only EQ and test, and tamoxifen by itself caused nipple irritation. i also see that many people on here complaining of gyno symptons have "just started using nolva".
10-09-2006, 08:49 PM
Out of 2 Superdrol cycles, nipple sensitivity began within 2 days after replacing another serm during PCT with Nolva. It's not until now that I see it was the Nolva itself that was causing the problem.
Anyone know if Toremifene upregulates progestin receptors like Nolva may do? Is it safe to use after Progestin based products like Tren/Deca and SD?
10-09-2006, 09:14 PM
Just thought I would add to this thread that I have been experiencing the same symptoms as mentioned above on a similiar cycle. I have been on 500mg Cyp / 500mg EQ per week with bi-weekly injections on Tue/Fri. I have been running 10mg of Tamoxifen during the cycle since I have pubertal gyno (mainly just puffy nips with small gland)
I've noticed that my nips are alot more sensitive and they have inflamed a little as well. I thought about switching to arimadex, so this post brings up some interesting points.
I'm only 4 weeks into the 16 week cycle, and I think the Test is just now kicking in. Keep the responses coming.....
Similar Forum Threads
- By Trical in forum General ChatReplies: 0Last Post: 04-28-2012, 03:31 PM
- By yeoc in forum Male Anti-Aging MedicineReplies: 1Last Post: 11-12-2006, 02:57 PM
- By Glen in forum AnabolicsReplies: 49Last Post: 07-14-2004, 03:18 AM
- By IHateGymMorons in forum AnabolicsReplies: 4Last Post: 10-20-2003, 09:32 PM
- By YellowJacket in forum AnabolicsReplies: 0Last Post: 02-01-2003, 02:43 PM